Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

have supraventricular tachycardia. Can I take suppliments?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
Hi, I have had 3 svt in one year. Is taking calcium magnesium and Vit D dangerous? I have been taking supplements for approx. 4-5 days and after taking 1 calcium magnesium with 1 a\dditional vit. D I felt my heart beating faster. Went to hospital and they gave me adenosine which resolved the episode. is there a connection?
Posted Mon, 16 Sep 2013 in General Health
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for the query.
Brief answer....calcium,magnesium and VIT D  dont cause SVT.
Detailed answer....
Normally heart beats arise from the natural pace maker of heart called as SA node ( sino atrial node ).This SA node then sends electrical impulses to the muscles of heart resulting in contraction of heart and  pumping of blood.
During the episode of SVT,the heartbeat gets controlled by some other centre in heart above the ventricles instead of SA node.That other centre overrides the SA node with faster impulses resulting in faster contraction of heart.

The causes of SVT include..
Thyroid disease 
Chronic lung disease
Heart failure
Emotional stress
Smoking,alcoholism and using drugs of abuse like cocaine etc
Consuming too much of caffeine in tea,coffee or soft drinks
Consumption of certain drugs like antiasthmatics and cold medications etc.

It is just a co incidence that you got the SVT attack after consumption of these supplements but rest assured,it is not the reason.
I hope it helps however you may revert to me for any further query.
Best of luck

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor